Lifting D-modules from positive to zero characteristic
Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 2, pp. 193-242.

We study liftings or deformations of D-modules (D is the ring of differential operators from EGA IV) from positive characteristic to characteristic zero using ideas of Matzat and Berthelot’s theory of arithmetic D-modules. We pay special attention to the growth of the differential Galois group of the liftings. We also apply formal deformation theory (following Schlessinger and Mazur) to analyze the space of all liftings of a given D-module in positive characteristic. At the end we compare the problems of deforming a D-module with the problem of deforming a representation of a naturally associated group scheme.

Nous étudions des relèvements des D-modules (D est l’anneau des opérateurs différentiels de EGA IV) de la caractéristique positive en caractéristique nulle en utilisant des idées de Matzat et la théorie de descente par Frobenius (pour les D-modules arithmétiques) de Berthelot. Nous prêtons une attention particulière à la croissance du groupe de Galois différentiel du relèvement. Nous appliquons aussi la théorie locale des déformations (d’après Schlessinger et Mazur) pour analyser l’espace local de modules des relèvements. À la fin, nous comparons la théorie des déformations (locales) d’un D-module avec la théorie des déformations (locales) d’une représentation d’un schéma en groupes naturellement associé.

DOI: 10.24033/bsmf.2606
Classification: 13N10,  12H05,  12H25,  14B12,  13D10,  14L15,  18B99
Keywords: D-modules, differential Galois theory, group schemes in mixed characteristic, monoidal categories, deformation theory
@article{BSMF_2011__139_2_193_0,
     author = {dos Santos, Jo\~ao Pedro P.},
     title = {Lifting $D$-modules from positive to zero characteristic},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {193--242},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {139},
     number = {2},
     year = {2011},
     doi = {10.24033/bsmf.2606},
     zbl = {1233.13009},
     mrnumber = {2828568},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2606/}
}
TY  - JOUR
AU  - dos Santos, João Pedro P.
TI  - Lifting $D$-modules from positive to zero characteristic
JO  - Bulletin de la Société Mathématique de France
PY  - 2011
DA  - 2011///
SP  - 193
EP  - 242
VL  - 139
IS  - 2
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2606/
UR  - https://zbmath.org/?q=an%3A1233.13009
UR  - https://www.ams.org/mathscinet-getitem?mr=2828568
UR  - https://doi.org/10.24033/bsmf.2606
DO  - 10.24033/bsmf.2606
LA  - en
ID  - BSMF_2011__139_2_193_0
ER  - 
%0 Journal Article
%A dos Santos, João Pedro P.
%T Lifting $D$-modules from positive to zero characteristic
%J Bulletin de la Société Mathématique de France
%D 2011
%P 193-242
%V 139
%N 2
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2606
%R 10.24033/bsmf.2606
%G en
%F BSMF_2011__139_2_193_0
dos Santos, João Pedro P. Lifting $D$-modules from positive to zero characteristic. Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 2, pp. 193-242. doi : 10.24033/bsmf.2606. http://archive.numdam.org/articles/10.24033/bsmf.2606/

[1] S. Anantharaman - « Schémas en groupes, espaces homogènes et espaces algébriques sur une base de dimension 1 », Mémoires de la SMF 33 (1973), p. 5-79. | Numdam | Zbl

[2] M. Artin, A. Grothendieck & J.-L. Verdier - « Théorie des topos et cohomologie étale des schémas », Lecture Notes in Math. 269, 270, 305 (1971).

[3] P. Berthelot - « 𝒟-modules arithmétiques. I. Opérateurs différentiels de niveau fini », Ann. Sci. École Norm. Sup. 29 (1996), p. 185-272. | Numdam | MR | Zbl

[4] -, « 𝒟-modules arithmétiques. II. Descente par Frobenius », Mém. Soc. Math. Fr. (N.S.) 81 (2000). | Numdam | Zbl

[5] -, « Introduction à la théorie arithmétique des 𝒟-modules », Astérisque 279 (2002), p. 1-80. | Zbl

[6] -, « A note on Frobenius divided modules in mixed characteristics », preprint arXiv:1003.2571. | Numdam | Zbl

[7] P. Berthelot & A. Ogus - Notes on crystalline cohomology, Princeton Univ. Press, 1978. | MR | Zbl

[8] P. Deligne - « Le groupe fondamental de la droite projective moins trois points » 1987), Math. Sci. Res. Inst. Publ., vol. 16, Springer, 1989, p. 79-297. | MR | Zbl

[9] -, « Catégories tannakiennes », in The Grothendieck Festschrift, Vol. II, Progr. Math., vol. 87, Birkhäuser, 1990, p. 111-195.

[10] M. Demazure & A. Grothendieck (éds.) - Schémas en groupes. I: Propriétés générales des schémas en groupes. Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3), Lecture Notes in Math., vol. 151, Springer, 1970. | Zbl

[11] M. Demazure - « Schémas en groupes réductifs », Bull. Soc. Math. France 93 (1965), p. 369-413. | Numdam | MR | Zbl

[12] M. Demazure & P. Gabriel - Groupes algébriques. Tome I: Géométrie algébrique, généralités, groupes commutatifs, Masson & Cie, 1970. | MR | Zbl

[13] D. Gieseker - « Flat vector bundles and the fundamental group in non-zero characteristics », Ann. Scuola Norm. Sup. Pisa Cl. Sci. 2 (1975), p. 1-31. | Numdam | MR | Zbl

[14] J. Giraud - Cohomologie non abélienne, Grundl. math. Wissensch., vol. 179, Springer, 1971. | MR | Zbl

[15] W. M. Goldman & J. J. Millson - « The deformation theory of representations of fundamental groups of compact Kähler manifolds », Publ. Math. I.H.É.S. 67 (1988), p. 43-96. | Numdam | MR | Zbl

[16] A. Grothendieck (éd.) - Revêtements étales et groupe fondamental. Séminaire de Géométrie Algébrique du Bois Marie 1960-1961 (SGA 1), Lecture Notes in Math., vol. 224, Springer, 1971. | MR | Zbl

[17] -, « Technique de descente et théorèmes d'éxistence en géométrie algébrique », Séminaire Bourbaki: t. 12, n. 190, 1959/60; t. 12, n. 195, 1959/60; t. 13, n. 212, 1960/61; t. 13, n. 221, 1960/61; t. 14, n. 232, 1961/62; t. 14, n. 236, 1961/62.

[18] A. Grothendieck & J. Dieudonné - « Éléments de géométrie algébrique », Publ. Math. IHÉS 8, 11 (1961); 17 (1963); 20 (1964); 24 (1965); 28 (1966); 32 (1967). | Zbl

[19] L. Illusie - « Grothendieck's existence theorem in formal geometry », in Fundamental algebraic geometry, Math. Surveys Monogr., vol. 123, Amer. Math. Soc., 2005, p. 179-233. | MR | Zbl

[20] J. C. Jantzen - Representations of algebraic groups, Pure and Applied Mathematics, vol. 131, Academic Press Inc., 1987. | MR | Zbl

[21] N. M. Katz - « Nilpotent connections and the monodromy theorem: Applications of a result of Turrittin », Publ. Math. I.H.É.S. 39 (1970), p. 175-232. | Numdam | MR | Zbl

[22] S. Mac Lane - « Categorical algebra », Bull. Amer. Math. Soc. 71 (1965), p. 40-106. | MR | Zbl

[23] -, Categories for the working mathematician, second éd., Graduate Texts in Math., vol. 5, Springer, 1998. | MR | Zbl

[24] M. Manetti - « Deformation theory via differential graded Lie algebras », in Algebraic Geometry Seminars, 1998-1999 (Italian) (Pisa), Scuola Norm. Sup., 1999, p. 21-48. | MR

[25] H. Matsumura - Commutative ring theory, second éd., Cambridge Studies in Advanced Math., vol. 8, Cambridge Univ. Press, 1989. | MR | Zbl

[26] B. H. Matzat - « Integral p-adic differential modules », in Groupes de Galois arithmétiques et différentiels, Sémin. Congr., vol. 13, Soc. Math. France, 2006, p. 263-292. | MR | Zbl

[27] B. H. Matzat & M. Van Der Put - « Iterative differential equations and the Abhyankar conjecture », J. reine angew. Math. 557 (2003), p. 1-52. | MR | Zbl

[28] B. Mazur - « Deforming Galois representations » 1987), Math. Sci. Res. Inst. Publ., vol. 16, Springer, 1989, p. 385-437. | MR | Zbl

[29] J. S. Milne - Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton Univ. Press, 1980. | MR | Zbl

[30] D. Mumford - Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay, 1970. | MR | Zbl

[31] M. V. Nori - « On the representations of the fundamental group », Compositio Math. 33 (1976), p. 29-41. | Numdam | MR | Zbl

[32] J. P. Pridham - « Deformation theory and the fundamental group », Thèse, University of Cambridge, 2004.

[33] -, « Deformations via simplicial deformation complexes », preprint arXiv:math/0311168.

[34] M. Van Der Put & M. F. Singer - Galois theory of linear differential equations, Grund. Math. Wiss., vol. 328, Springer, 2003. | MR | Zbl

[35] N. Saavedra Rivano - Catégories tannakiennes, Lecture Notes in Math., vol. 265, Springer, 1972. | MR | Zbl

[36] J. P. P. dos Santos - « Fundamental group schemes for stratified sheaves », J. Algebra 317 (2007), p. 691-713. | MR | Zbl

[37] -, « The behaviour of the differential Galois group on the generic and special fibres: A Tannakian approach », J. reine angew. Math. 637 (2009), p. 63-98. | MR | Zbl

[38] M. Schlessinger - « Functors of Artin rings », Trans. Amer. Math. Soc. 130 (1968), p. 208-222. | MR | Zbl

[39] C. A. Weibel - An introduction to homological algebra, Cambridge Studies in Advanced Math., vol. 38, Cambridge Univ. Press, 1994. | MR | Zbl

[40] O. Zariski - « Theory and applications of holomorphic functions on algebraic varieties over arbitrary ground fields », in Collected papers of O. Zariski, vol. II, MIT Press, 1973. | Zbl

Cited by Sources: